Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 35, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at May 6, 2006, 8:15 PM CDT for Gillespie County, Kerr County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2006, 8:15 PM CDT (01:15 UTC)
- Expired
- May 6, 2006, 11:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Gillespie County, TX, Kerr County, TX
The radar
The Laughlin AFB radar (KDFX), 127 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 1.3 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1025 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1905 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 070118 FFWEWX TXC171-265-070415- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 815 PM CDT SAT MAY 6 2006 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES... GILLESPIE KERR * UNTIL 1115 PM CDT * AT 810 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM THUNDERSTORMS BETWEEN KERRVILLE AND KERR WILDLIFE MGMT AREA. IN ADDITION...RADAR INDICATED VERY HEAVY RAIN FROM THUNDERSTORMS BETWEEN FREDERICKSBURG AND TELEGRAPH. THESE BANDS OF RAIN WILL MOVE SOUTH AT 10 TO 20 MPH. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR CAN BE EXPECTED. * LOCATIONS IN THE WARNING INCLUDE MOUNTAIN HOME...KERR WILDLIFE MGMT AREA AND HARPER. WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION. LAT...LON 2995 9965 2992 9905 3049 9886 3026 9972 $$
4 follow-up statements
000 WGUS74 KEWX 070203 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 901 PM CDT SAT MAY 6 2006 TXC171-265-070415- GILLESPIE TX-KERR TX- 901 PM CDT SAT MAY 6 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR KERR AND GILLESPIE COUNTIES... AT 856 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE SCATTERED THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED AREA. THE THUNDERSTORMS EXTENDED FROM 15 MILES SOUTHWEST OF MOUNTAIN HOME TO DOSS...WILLOW CITY AND FREDERICKSBURG. THE RAINS WILL MOVE SOUTHEAST AT 10 TO 15 MPH. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR CAN BE EXPECTED. WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS. DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN AROUND DONT DROWN. LAT...LON 2995 9965 2992 9905 3049 9886 3026 9972 $$
000 WGUS74 KEWX 070243 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 939 PM CDT SAT MAY 6 2006 TXC171-265-070415- GILLESPIE TX-KERR TX- 939 PM CDT SAT MAY 6 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR KERR AND GILLESPIE COUNTIES... AT 936 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN FROM 10 MILES SOUTH OF FREDERICKSBURG TO WILLOW CITY. THE RAINS WILL MOVE EAST AT 15 MPH. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR CAN BE EXPECTED. ONLY PATCH LIGHT RAINS WERE NOTED ELSEWHERE...HOWEVER SOME STREAMS WILL CONTINUE TO RUN HIGH THE NEXT HOUR OR SO DUE TO EARLIER HEAVY RAINFALL. WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION. LAT...LON 2995 9965 2992 9905 3049 9886 3026 9972 $$
000 WGUS74 KEWX 070348 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1046 PM CDT SAT MAY 6 2006 TXC171-265-070415- GILLESPIE TX-KERR TX- 1046 PM CDT SAT MAY 6 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR KERR AND GILLESPIE COUNTIES... AT 1043 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED ONLY PATCHY LIGHT RAIN ACROSS GILLESPIE AND KERR COUNTIES. SOME STREAMS MAY SEE RISES THE NEXT HALF HOUR OR SO FROM EARLIER VERY HEAVY RAINS. WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION. LAT...LON 2995 9965 2992 9905 3049 9886 3026 9972 $$
000 WGUS74 KEWX 070412 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1110 PM CDT SAT MAY 6 2006 TXC171-265-070420- GILLESPIE TX-KERR TX- 1110 PM CDT SAT MAY 6 2006 ...THE FLASH FLOOD WARNING FOR KERR AND GILLESPIE COUNTIES EXPIRES AT 1115 PM CDT... THE RAIN HAS ENDED ACROSS KERR AND GILLESPIE COUNTIES. AS A RESULT...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. SOME SMALL RISES BELOW BANKFULL MAY CONTINUE FOR THE NEXT HOUR OR SO DUE TO EARLIER HEAVY RAINS. LAT...LON 2995 9965 2992 9905 3049 9886 3026 9972 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 6, 6:27 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, May 6, 6:27 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 627 PM CDT SAT MAY 6 2006 .AVIATION... BOUNDARY LOCATED OVER THE HILL COUNTRY ONCE AGAIN THE FOCUS OF DEVELOPING CONVECTION. SHRA/TSRA WILL MOVE E/SE AND WILL MOVE INTO THE KAUS TAF SITE BETWEEN 00Z AND 02Z. SEVERE THUNDERSTORM WATCH VALID UNTIL 02Z....WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS. AFTER 05Z MVFR CIGS WILL DEVELOP AND CONTINUE THRU 15Z. WINDS WILL REMAIN LIGHT WITH A GENERAL SE DIRECTION. ANOTHER CHANCE FOR SHRA/TSRA SUNDAY AFTERNOON AND EVENING WITH SOME ONCE AGAIN REACHING SEVERE LEVELS. && .PREV DISCUSSION... (ISSUED 302 PM CDT SAT MAY 6 2006) DISCUSSION... THIS AFTERNOON THE SYNOPTIC SCALE FRONTAL BOUNDARY WAS LOCATED JUST NORTH OF THE HILL COUNTRY. ISOLATED CONVECTION WAS DEVELOPING ALONG THIS BOUNDARY ATTM DUE TO AFTERNOON HEATING AND THE PASSING OF A DISTURBANCE ROTATING AROUND THE UPPER LOW CENTERED OVER THE TEXAS/OKLAHOMA PANHANDLES. AREAS OF CONCERN THIS EVENING WILL BE THE EDWARDS PLATEAU...HILL COUNTRY AND NORTHEAST COUNTIES OF SOUTH CENTRAL TEXAS. THESE STORMS WILL EVOLVE INTO ANOTHER MCS AND MOVE EAST SOUTHEAST ACROSS THE ABOVE MENTIONED AREA. SEVERE TSTMS WILL BE POSSIBLE THIS LATE THIS AFTERNOON AND EVENING WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS ONCE AGAIN. HEAVY RAINFALL AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE. SVR TSTM WATCH 301 HAS BEEN ISSUED FOR THIS AREA. THE REMAINDER OF THE CWFA WILL EXPERIENCE ISOLATED TSTMS THIS LATE AFTERNOON INTO THIS EVENING. SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST THRU TUESDAY. AN UPPER LEVEL TROF WILL MOVE INTO MEXICO BY SUNDAY NIGHT. AN IMPULSE IN ADVANCE OF THIS FEATURE WILL TRIGGER ANOTHER ROUND OF ISOLATED TO SCATTERED CONVECTION SUNDAY AFTERNOON OVER THE MOUNTAINS OF MEXICO MOVING EASTWARD ACROSS SOUTH CENTRAL TEXAS SUNDAY NIGHT. A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE MONDAY NIGHT THRU TUESDAY WITH THE APPROACH OF THE UPPER TROF AND SYNOPTIC SCALE ASCENT. DURING THIS TIME FRAME THE CHANCE OF SEVERE TSTMS AND FLOODING WILL BE AT ITS GREATEST. BASED ON THE GFS/ECMWF SOLUTIONS THE UPPER TROF AXIS WILL BE EAST OF THE REGION ON WEDNESDAY BRING AN END TO THE EXTENDED RAINFALL EVENT. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 04/10
Hazardous weather outlook, May 6, 5:30 AM CDT, 14 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 530 AM CDT SAT MAY 6 2006 TXZ171>173-183>194-202>209-217>225-228-071030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 530 AM CDT SAT MAY 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT UNTIL NOON FOR MUCH OF THE HILL COUNTRY AND SOUTH CENTRAL TEXAS AS SLOW MOVING SHOWERS AND THUNDERSTORMS TRAIN ALONG AN OUTFLOW BOUNDARY ACROSS THE AREA. A FEW STORMS MAY ALSO BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THIS MORNING...AND AGAIN TONIGHT AS STORMS REDEVELOP WITH AFTERNOON HEATING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL CONTINUE TO BE A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH MONDAY MORNING. A FEW STORMS MAY BE SEVERE ALONG WITH LOCALLY HEAVY RAINFALL. THE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS FOR TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION MAY BE REQUIRED TODAY OR TONIGHT.
In the hours before
Local storm report, May 6, 7:17 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
717 PM CDT SAT MAY 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 5 N AUSTIN 30.38N 97.75W
05/06/2006 M0.88 INCH TRAVIS TX TRAINED SPOTTER
HAIL UP TO THE SIZE OF NICKELS AT MOPAC AND DUVAL ROAD.
0700 PM DENSE FOG 10 NNW AUSTIN 30.44N 97.81W
05/06/2006 TRAVIS TX BROADCAST MEDIA
MINOR STREET FLOODING, ABOUT 1.50 INCHES OF RAINFALL IN
AN HOUR.
&&
PMLocal storm report, May 6, 7:17 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
717 PM CDT SAT MAY 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 5 N AUSTIN 30.38N 97.75W
05/06/2006 M0.88 INCH TRAVIS TX TRAINED SPOTTER
HAIL UP TO THE SIZE OF NICKELS AT MOPAC AND DUVAL ROAD.
WIND GUSTING OVER 40 MPH.
0700 PM FLOODING 10 NNW AUSTIN 30.44N 97.81W
05/06/2006 TRAVIS TX BROADCAST MEDIA
MINOR STREET FLOODING, ABOUT 1.50 INCHES OF RAINFALL IN
AN HOUR.
&&
PMLocal storm report, May 6, 7:59 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
759 PM CDT SAT MAY 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM FLOOD 10 NW AUSTIN 30.41N 97.87W
05/06/2006 TRAVIS TX BROADCAST MEDIA
WIDESPREAD FLOODING BEING REPORTED IN NORTH AUSTIN. U.S.
HIGHWAY 183 SERVICE ROADS FLOODED. DIME SIZE HAIL NEAR
BEE CAVE.
&&
PMLocal storm report, May 6, 8:05 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
805 PM CDT SAT MAY 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM HAIL 5 SW AUSTIN 30.25N 97.81W
05/06/2006 M1.00 INCH TRAVIS TX BROADCAST MEDIA
QUARTER SIZE HAIL NEAR THE INTERSECTION OF BRODIE LANE
AND DAVIS LANE.
&&
PMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:08 PM CDT | Severe Thunderstorm Warning | EWX | Travis | 67 min |
| May 6, 7:23 PM CDT | Severe Thunderstorm Warning | EWX | Blanco | 32 min |
| May 6, 7:35 PM CDT | Severe Thunderstorm Warning | EWX | Hays | 55 min |
| May 6, 7:58 PM CDT | Severe Thunderstorm Warning | EWX | Kerr | 77 min |
| May 6, 8:05 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop | 55 min |
| May 6, 11:00 PM CDT | Flash Flood Warning | EWX | Travis | 4 hr |
| May 6, 11:07 PM CDT | Severe Thunderstorm Warning | EWX | Kendall | 23 min |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.